MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported when the doctor inserted the 5/6 glidesheath slender it bent in two places with hardly any force.The doctor was performing a percutaneous coronary intervention (pci) and achieved radial access easily.The sheath was exchanged for another sheath with the same lot number without any issues.The procedure outcome was successful after the exchange of the sheath.The patient was in stable condition, and blood loss was less than 250cc.There was no other equipment or devices being used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.One 6fr glidesheath slender was received for product evaluation.No other components were received with the sheath.The sheath was subjected to visual analysis.There were two notable kinks present at 1.046" and 3.193" from the distal tip of the sheath.Additionally, distal to the hub of the sheath there was damage indicative of torsional force.There was deformation that followed a spiral pattern approximately 3.697" from the distal end of the sheath.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation, off-axis forces have been known to cause kinks.It is likely that applying a twisting motion to the sheath hub led to the damage distal to the hub.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
GLIDESHEATH SLENDER NITINOL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7846815
Report Number1118880-2018-00109
Device Sequence Number13732326
Product Code DYB
UDI-Device Identifier00389701011981
UDI-Public00389701011981
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue Number60-1065
Device Lot NumberWG20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight81